Connecticut, 2011Damaging Wind in Connecticut, July 6, 2011
July 6, 2011 · NWS BOX · 1 event in 1 county or zone
A lingering surface trough and an approaching cold front resulted in showers and thunderstorms developing across western Massachusetts. These thunderstorms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lingering surface trough and an approaching cold front resulted in showers and thunderstorms developing across western Massachusetts. These thunderstorms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 6, 9:07 PM EST, 33 minutes earlier.
Area forecast discussion, Jul 6, 9:07 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1007 PM EDT WED JUL 6 2011
.SYNOPSIS...
A WEAK COLD FRONT WILL SLIDE THROUGH THE REGION OVERNIGHT. SHOWERS
AND THUNDERSTORMS WILL DEVELOP THIS EVENING AND OVERNIGHT AHEAD OF
THE FRONT BEFORE DRYING BY MORNING. THE FRONT WILL STALL JUST SOUTH
OF THE REGION THURSDAY WITH SHOWERS AND THUNDERSTORMS CONTINUING
ESPECIALLY SOUTH OF THE MASS PIKE. A COASTAL WAVE WILL TRACK ALONG
THE STALLED FRONT AND PASS SOUTH OF NEW ENGLAND FRIDAY NIGHT AND
EARLY SATURDAY BRINGING THE CHANCE OF SHOWERY WEATHER. HIGH
PRESSURE WILL FOLLOW SUNDAY THEN AN APPROACHING COLD FRONT WILL
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS LATE MONDAY INTO EARLY
TUESDAY. HIGH PRESSURE BUILDS BACK IN FOR WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LINE OF CONVECTION ACROSS EASTERN MA AND PORTIONS OF NORTHERN AND
CT AND RI CONTINUES TO WEAKEN LATE THIS EVENING. LATEST
MESOANALYSIS INDICATES INSTABILITY IS WEAKENING FAST. MID-LEVEL
LAPSE RATES ARE NEAR MOIST-ADIABATIC...WHICH ONE WOULD EXPECT WITH
ALL THE CONVECTION ALREADY THIS EVENING. LOW-LEVEL LAPSE RATES ARE
NO LONGER SUPPORTIVE OF CONVECTION. THINKING IS ALL CONVECTION
WILL BE ELEVATED FOR THE NEXT FEW HOURS...AND NOT LIKELY TO
PRODUCE SEVERE WEATHER. BULK EFFECTIVE SHEAR WAS ABOUT 20-25 KT AT
02Z...SO CANNOT COMPLETELY RULE OUT A STRONGER THUNDERSTORM WITH
GUSTS NEAR 30 KT.
OTHERWISE...STILL HAVE TO DEAL WITH A COLD SHORTWAVE ROTATING
THROUGH LONGWAVE TROF OVER CENTRAL QUEBEC OVERNIGHT. WITH
DECREASING INSTABILITY...WILL DIMINISH POPS INTO THE EARLY MORNING
HOURS UNTIL ITS MOSTLY DRY AROUND SUNRISE. CLOUD COVER...AND
LITTLE COOL AIR BEHIND THE FRONT SUGGESTS ANOTHER WARM AND HUMID
NIGHT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...
THE TIMING AND MOVEMENT OF THE SLOW COULD FRONT IS NOW FALLING
INTO A CONSENSUS BETWEEN MODELS. CURRENTLY IT LOOKS LIKE THE FRONT
WILL BE ORIENTED SW TO NE FROM A NYC TO BOS LINE. FLOW ALOFT IS
NEARLY PARALLEL TO THE FRONT AT THIS POINT...SO SUSPECT IT WILL
SLOW DOWN DURING THE MORNING HOURS AND STALL ALONG THE SE COAST
IN THE AFTERNOON. IN THE NW FLOW TO THE N...INSTABILITY WILL BE
HARD TO COME BY WITH CAA AND DRY AIR PUSHING IN. HOWEVER...CAPE
VALUES IN CLOSE PROXIMITY TO THE FRONT WILL BE APPROACHING THE 500
TO 1000 J/KG EVEN WITH MODEST MID LVL LAPSE RATES OF 5.5 TO
6.0C/KM. THEREFORE...WITH A FOCAL POINT FOR LIFT...AND SOME MODEST
CAPE VALUES...SUSPECT ANOTHER ROUND OF DIURNALLY DRIVEN
-SHRA/TSTMS WILL DEVELOP S OF THE MA PIKE. CURRENTLY...BEST SHEAR
LOOKS TO BE N OF THE FRONT...THEREFORE SUSPECT MOST TSTMS WILL BE
SUB SVR...BUT AN ISOLD SVR CANNOT BE RULED OUT. FOR NOW...IT LOOKS
AS THOUGH BEST CHANCE FOR SVR WILL STAY WELL S OF THE REGION.
TEMPS DURING THE DAY WILL BE COOLER THAN PREVIOUS DAYS WITH COOLER
AIR ADVECTING IN TO THE N AND SOME CLOUD COVER EXPECTED OVER SRN
PORTIONS OF THE FA. LEANED TOWARD A COOLER BLEND OF BIAS CORRECTED
MOS GUIDANCE.
THU NIGHT...
A FEW LINGERING -SHRA/TSTMS WILL CONTINUE ACROSS SRN PORTIONS OF
THE FA INTO THE OVERNIGHT. CAPE AND SVR INDICES DROP OFF QUICKLY
LATE IN THE EVENING...SO WILL LIKELY SEE A TREND TOWARD DRY AND
CLEARING CONDITIONS BEFORE MIDNIGHT. WEAK RIDGE AND ATTENDANT SFC
HIGH WILL BEGIN TO CREST OVER THE REGION AS WELL. THIS SHOULD
ALLOW THE FRONT TO SAG FAR ENOUGH S OF THE REGION FOR A MOSTLY
DRY...AND EVEN SOMEWHAT CLEAR LATE NIGHT AND EARLY MORNING. WILL
TREND GRIDS TOWARD THIS DRY TREND.
TEMPS WILL BE COOLER OVERNIGHT WITH DRY AND COOL AIR BUILDING IN
COMBINING WITH WEAK FLOW UNDER HIGH PRES. RADIATIVE PROCESSES MAY
BE IN FULL SWING ESPECIALLY IF NRN AREAS GO CLEAR. MOS CONSENSUS
LOOKED REASONABLE...SO USED IT FOR MINS.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...
* CHANCE OF SHOWERS AND THUNDERSTORMS LATE FRIDAY INTO SATURDAY
* WARMER AND MAINLY DRY WEATHER SUNDAY INTO MONDAY
* A COLD FRONT BRINGS CHANCE OF MORE SHOWERS AND THUNDERSTORMS LATE
MONDAY INTO TUESDAY
OVERVIEW...
12Z MEDIUM RANGE GUIDANCE IN DECENT AGREEMENT ON OVERALL PATTERN
DURING THE EXTENDED PERIOD. GT LAKES MID LEVEL TROF AMPLIFIES A BIT
AS IT MOVES THROUGH NEW ENG EARLY SAT BEFORE LIFTING OUT. LARGE
SUBTROPICAL RIDGE BUILDS FROM THE CENTRAL PLAINS TO THE SOUTHEAST US
THROUGH NEXT WEEK WITH NORTHERN TIER STATES ON THE NORTHERN
PERIPHERY OF THE RIDGE. SHORTWAVES MOVING THROUGH THE WESTERLIES
WILL DELIVER A COLD FRONT TUE WITH MID LEVEL TROF AMPLIFYING AGAIN
EAST OF NEW ENG BY MID WEEK. NEAR OR SLIGHTLY BELOW NORMAL TEMPS
FRIDAY AND SATURDAY THEN ABOVE NORMAL TEMPS EXPECTED SUNDAY THROUGH
TUESDAY.
FRIDAY...
STALLED BOUNDARY TO THE SOUTH WITH WEAK HIGH PRES OVER THE REGION
WILL RESULT IN LIGHT EASTERLY FLOW WHICH WILL GRADUALLY VEER TO MORE
SOUTHERLY AS THE RIDGE MOVES OFFSHORE. MODELS DISAGREE ON EXTENT OF
MOISTURE RETURN DURING THE AFTERNOON. NAM LOOKS TOO SUPPRESSED WITH
MOISTURE AND SUSPECT THERE WILL BE SOME THREAT OF SHOWERS/TSTMS
DURING THE AFTERNOON...ESPECIALLY SW ZONES AS DEEPER MOISTURE TRIES
TO RETURN NORTHWARD WITH MARGINAL INSTABILITY DEVELOPING. WE HAVE
CHC POPS S OF THE PIKE WITH SLIGHT CHC TO THE N. USED A MAV/MET
BLEND FOR TEMPS...GENERALLY UPPER 70S TO LOWER 80S.
INTERESTING EVOLUTION OF EVENTS FRI NIGHT AS SOME OF THE GUIDANCE IS
SUGGESTING A WAVE DEVELOPING ALONG THE STALLED BOUNDARY TO THE S
THEN LIFTING NE AND PASSING S OF THE BENCHMARK. NAM ACTUALLY IS
GOING WARM CORE WITH THIS SYSTEM BUT WE DISCOUNTED ITS SOLUTION.
THE THREAT OF SHOWERS AND ELEVATED TSTMS WILL CONTINUE INTO FRI
NIGHT AND HAVE HIGHEST POPS CONFINED TO S OF THE PIKE.
SATURDAY...
DEEPER MOISTURE MOVES EWD IN THE MORNING...BUT MID LEVEL TROF IS
FORECAST TO MOVE THROUGH BY EARLY AFTERNOON AND MODELS GENERATE
ENOUGH INSTABILITY WITH DECENT TT VALUES AND A THETA-E RIDGE TO
SUPPORT A FEW SHOWERS/TSTMS DEVELOPING...ESPECIALLY INTERIOR SO WE
HAVE CHC POPS. TEMPS MAINLY UPPER 70S TO LOWER 80S.
SUNDAY...
LOOKS DRY AND WARMER AS HEIGHTS RISE AND HIGH PRES BUILDS IN. 850
MB TEMPS WARMING TO NEAR 16C WHICH SHOULD ALLOW TEMPS TO REACH WELL
INTO THE 80S.
MONDAY...
INCREASING SW FLOW AHEAD OF COLD FRONT MOVING THROUGH THE GT LAKES
WILL ADVECT HIGHER DEWPOINTS INTO REGION AND VERY WARM LOW LEVEL
TEMPS AS 850 MB TEMPS WARM TO NEAR 19C. MAX TEMPS WILL LIKELY REACH
THE LOWER 90S IN THE INTERIOR. DECENT INSTABILITY AXIS IS FORECAST
TO MOVE IN FROM THE WEST WHICH WILL LEAD TO CHC SHOWERS/TSTMS...
ESPECIALLY INTERIOR AND HAVE CHC POPS. EXPANDED POPS ACROSS ALL SNE
MON NIGHT AS THE FRONT BEGINS TO MOVE INTO THE REGION FROM THE NW.
TUESDAY...
TIMING IS UNCERTAIN THIS FAR OUT BUT LATEST GUIDANCE SUGGEST FRONT
MOVING THROUGH THE REGION AND PASSING S OF THE COAST BY EVENING.
CONTINUED CHC SHOWERS/TSTMS. 850 MB TEMPS 16-18C SO ANOTHER WARM
DAY WITH TEMPS WELL INTO THE 80S AND MAY SEE A FEW 90+ DEGREE
READINGS DEPENDING ON AMOUNT OF SUNSHINE.
WEDNESDAY...
POST FRONTAL AIRMASS WITH HIGH PRES BUILDING IN SO DRY WEATHER AND
STILL WARM AS AIRMASS NOT THAT COOL BEHIND THE FRONT. 850 MB TEMPS
STILL 13-14C SO MAX TEMPS SHOULD TOP OUT IN THE 80S.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TONIGHT...
VFR CONDITIONS OUTSIDE OF SHRA/TSRA...WITH MVFR AND IFR IN ANY
SHRA/TSRA. MEDIUM CONFIDENCE. FOG WILL CONTINUE ACROSS CAPE COD
AND THE ISLANDS UNTIL AFTER MIDNIGHT.
THURSDAY...
MEDIUM CONFIDENCE VFR. SFC COLD FRONT WILL LIE IN PROXIMITY TO THE
S COAST OF NEW ENGLAND ACTING AS A FOCUS FOR POSSIBLY ADDITIONAL
SHRA/TSRA DEVELOPMENT...THE BETTER CHANCES OF WHICH WILL OCCUR S
OF THE MASS PIKE. LOW CONFIDENCE ON TIMING AND DEVELOPMENT. WILL
SEE VRB FLOW FOR THE S TERMINALS...MORE W/NW THRU THE INTERIOR.
ANTICIPATED FOG OVER THE CAPE/ISLANDS MAY HAVE MORE DIFFICULTY
BURNING OFF DURING THE MORNING HRS DUE TO THE LOCALITY OF THE COLD
FRONT.
THURSDAY NIGHT...MEDIUM CONFIDENCE VFR AT MOST TERMINALS SAVE FOR
LOCALIZED MVFR IN -SHRA/TSTMS S OF THE MA PIKE WHERE A COLD FRONT
WILL SLOWLY SHIFT TOWARD THE S. FOG MAY DEVELOP OVER ISLANDS AGAIN
THU NIGHT.
KBOS TERMINAL...MEDIUM CONFIDENCE. VFR WILL CONTINUE WELL INTO THE
OVERNIGHT AS A SLOW MOVING COLD FRONT APPROACHES FROM THE W. SOME
-SHRA/TSTMS MAY AFFECT THE TERMINAL AFTER 02Z WITH MVFR AND IFR
WITHIN THESE FEATURES...THESE -SHRA/TSTMS SHOULD MOVE OUT AFTER
04Z. VFR IS EXPECTED TO CONTINUE INTO THURSDAY. EXPECTING A WIND
SHIFT TO THE WNW INTO THE DAY THU BEHIND THE COLD FROPA LATE
TONIGHT.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY INTO SATURDAY...
LOW TO MEDIUM CONFIDENCE. VFR MOST OF THE TIME...BUT PERIODS OF
MVFR POSSIBLE IN SCT SHOWERS/TSTMS FRI AFTERNOON INTO SATURDAY.
ALSO...PERIODS OF IFR ST/FOG POSSIBLE NEAR THE COAST DURING THE LATE
NIGHT AND EARLY MORNING.
SUNDAY INTO MONDAY...
HIGH CONFIDENCE VFR...BUT SCT TSTMS POSSIBLE LATE MON IN THE
INTERIOR WHICH MAY BE ACCOMPANIED BY BRIEF MVFR/IFR CONDITIONS.
&&
.MARINE...
WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA THRESHOLDS THROUGH THU
NIGHT. A SLOW MOVING COLD FRONT MAY ALLOW TSTMS TO DEVELOP OVER THE
ERN WATERS EARLY TONIGHT...AND THEN AGAIN OVER THE SRN WATERS DURING
THE DAY THU. OTHERWISE...AN AREA OF FOG AND STRATUS WILL CONTINUE TO
DIMINISH VSBYS OVER SRN AND SERN WATERS THROUGH TONIGHT.
OUTLOOK...FRIDAY THROUGH MONDAY...
MAINLY EASTERLY COMPONENT TO THE WIND FRI INTO SAT BUT SPEEDS BELOW
SCA. SW FLOW DEVELOPING SUNDAY AND INCREASING A BIT MONDAY AHEAD OF
A COLD FRONT BUT SPEEDS SHOULD REMAIN BELOW SCA. EASTERLY SWELL MAY
BUILD TO 5 FT DURING SAT AND LINGER INTO SUNDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...AIR QUALITY ALERT UNTIL 10 PM EDT THIS EVENING FOR RIZ005>008.
MARINE...NONE.
&&
SYNOPSIS...KJC/DOODY
NEAR TERM...BELK/DOODY
SHORT TERM...DOODY
LONG TERM...KJC
AVIATION...BELK/KJC/DOODY
MARINE...KJC/DOODY
Hazardous weather outlook, Jul 6, 8:02 PM EST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
902 PM EDT WED JUL 6 2011
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>004-080115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
902 PM EDT WED JUL 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RIZ005>008-080115-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
902 PM EDT WED JUL 6 2011
...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-080115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
902 PM EDT WED JUL 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 8:00 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
900 PM EDT WED JUL 6 2011
MAZ004-005-012-070200-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER
MA-
900 PM EDT WED JUL 6 2011
AT 900 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS IN CENTRAL WORCESTER COUNTY AND
MIDDLESEX COUNTY...STRETCHING FROM BEDFORD TO MAYNARD TO MARLBOROUGH
AND WORCESTER. FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH CAN BE
EXPECTED WITH THESE STORMS. THE STORMS WERE MOVING TO THE EAST AT 30
MPH.
* SOME ADDITIONAL LOCATIONS AFFECTED INCLUDE...GRAFTON...
FRAMINGHAM...WESTBOROUGH...AND AUBURN.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4246 7141 4224 7140 4213 7188 4241 7190
FIELD
Special weather statement, Jul 6, 8:14 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
914 PM EDT WED JUL 6 2011
MAZ008>010-070215-
EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
914 PM EDT WED JUL 6 2011
AT 911 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL NEAR LENOX IN BERKSHIRE COUNTY...OR 15 MILES WEST OF
MIDDLEFIELD...MOVING EAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...MIDDLEFIELD...CHESTER...
HUNTINGTON AND MONTGOMERY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES.
&&
LAT...LON 4237 7277 4218 7280 4223 7301 4230 7301
4231 7303 4233 7307 4239 7307
FIELDLocal storm report, Jul 6, 8:38 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
938 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG HEATH 42.67N 72.83W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON LONG HILL ROAD
0709 PM TSTM WND DMG SHELBURNE 42.58N 72.68W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREE DOWN
0709 PM TSTM WND DMG SHELBURNE 42.58N 72.68W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON BROOK ROAD
0714 PM TSTM WND DMG WORTHINGTON 42.42N 72.93W
07/06/2011 HAMPSHIRE MA AMATEUR RADIO
8 INCH DIAMETER TREE LIMBS DOWN ON RIVER ROAD
0717 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
07/06/2011 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON WIRES ON BACK ASHUELOT ROAD ABOUT 0.5
MILES FROM ROUTE 10
0735 PM TSTM WND DMG NEW SALEM 42.50N 72.33W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREE DOWN BLOCKING ELM STREET
0735 PM TSTM WND DMG ERVING 42.60N 72.40W
07/06/2011 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON PROSPECT HEIGHTS LANE
0820 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
07/06/2011 HAMPSHIRE MA AMATEUR RADIO
LARGE LIMB DOWN ON WIRES ON WALKER ROAD
0825 PM TSTM WND DMG HOLYOKE 42.21N 72.64W
07/06/2011 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON HOUSE ON FRANCIS AVENUE...NO DAMAGE TO
HOME
0826 PM TSTM WND DMG LUDLOW 42.17N 72.48W
07/06/2011 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON WIRES ON CHAPIN STREET
0828 PM HAIL LUDLOW 42.17N 72.48W
07/06/2011 E0.88 INCH HAMPDEN MA AMATEUR RADIO
NICKEL SIZE HAIL ON THE MASSACHUSETTS TURNPIKE
0829 PM TSTM WND DMG LUDLOW 42.17N 72.48W
07/06/2011 HAMPDEN MA AMATEUR RADIO
TREES DOWN ON WIRES ON MILLER AND EAST STREETS
&&
EVTSpecial weather statement, Jul 6, 8:44 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
944 PM EDT WED JUL 6 2011
MAZ017-RIZ001-002-070230-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
944 PM EDT WED JUL 6 2011
AT 941 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM JUST NORTH OF GLOCESTER TO NEAR
FOSTER. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 30 MPH
AND SMALL HAIL ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. THE
STORMS WERE MOVING TO THE EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...NORTH SMITHFIELD...SMITHFIELD...
CUMBERLAND...LINCOLN...JOHNSTON...NORTH PROVIDENCE...CENTRAL
FALLS...NORTH ATTLEBOROUGH...PROVIDENCE...PAWTUCKET...
ATTLEBOROUGH...SEEKONK AND NORTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4185 7178 4198 7163 4198 7116 4180 7131
FIELD
Special weather statement, Jul 6, 8:50 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
950 PM EDT WED JUL 6 2011
CTZ002-003-MAZ011-070230-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-
950 PM EDT WED JUL 6 2011
AT 945 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 6 MILES WEST OF AGAWAM...MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...AGAWAM...LONGMEADOW...EAST
LONGMEADOW...HAMPDEN AND MONSON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4212 7230 4202 7229 4202 7277 4209 7275
FIELD
Special weather statement, Jul 6, 9:25 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1025 PM EDT WED JUL 6 2011
CTZ002-070300-
HARTFORD CT-
1025 PM EDT WED JUL 6 2011
AT 1023 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 2 MILES NORTHWEST
OF SIMSBURY...OR ABOUT 10 MILES WEST OF WINDSOR LOCKS...MOVING EAST
AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SIMSBURY...GRANBY...EAST
GRANBY...WINDSOR LOCKS AND WINDSOR.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES.
&&
LAT...LON 4197 7264 4182 7263 4188 7291 4194 7290
FIELD
Thunderstorm Wind, Hartford
- When
- July 6, 9:40 PM EST
- Where
- Hartford County, 0.51 mi W of Simsbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.880, -72.810
Large limbs on Firetown Road were downed onto wires by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Vermont, July 6, 2011$1.6 million · 1 in hail · 56 events
- Flash Flooding and Heavy Rain in Nebraska, July 6 to 7, 2011$3.1 million · 6 events
- Hail and Damaging Winds in Maine, July 6, 2011$1.0 million · 1 in hail · 24 events
- Lightning Strikes in Texas, July 6, 2011$350,000 · 2 events
- Lightning Strike in Georgia, July 6, 2011$100,000 · 1 event
- Hail and Damaging Winds in Massachusetts, July 6, 2011$36,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Virginia, July 6, 2011$31,000 · 1 in hail · 8 events
- Hail and Damaging Winds in South Carolina, July 6, 2011$21,000 · 1 in hail · 11 events
- Damaging Winds in New Hampshire, July 6, 2011$30,000 · 50 kt wind · 2 events
- Dust Devil in Arizona, July 6, 2011$25,000 · 1 event
- High Surf in Hawaii, July 6 to 9, 201119 events
- Hail and Damaging Winds in New York, July 6, 20111.25 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332345.